The psych medication change – here come the unwanted side effects!

Writing has always soothed me in times of distress.

 

With long term psychiatric conditions, there is always the risk of your medication taking you along for a bumpy ride, particularly during med changes. This one for me is tuning out to be a miniature hell.

The switch from quetiapine to abilify ended up going in the wrong direction; So back on the quetiapine I went (only 25mg, but the abilify made me unable to switch off at night – when I say unable – I mean two hours of disturbed ‘sleep’) and I broke down the abilify to one every other day; as well as not sleeping, my irritability levels were through the roof.

If you can call it irritability at all, there must be some label for what I have been constantly feeling (I have been using the work ‘antsy” a lot)…

Imagine that feeling you get when someone scraped their nails down a blackboard. That horrible and unbearable energy which makes you clench your jaw. It’s like someone scraped their nails and then paused time – I am carrying around my antsy in my body all day with me.

I am drowsy, yet I cannot bare to sit still and have the constant pressure from my brain to move around to escape from it.

I am paranoid again. To say they are antipsychotics they are not doing a very good job at the moment, and with paranoia comes anxiety.

 

I am very tempted to just sack the new meds off all together, Lord help me.

Advertisements

4 thoughts on “The psych medication change – here come the unwanted side effects!

  1. They want me to switch from Quetiapine to abilify too.
    I haven’t been able to do it yet because I’m waiting for my daughter to finish school as the pdoc said that Abilify would make me “super anxious” and that people REALLY struggled with it for the first few weeks. What they are doing with me is keeping quetiapine the same until I’m settled on Abilify and lower the quetiapine down slowly. I rely too much on quetiapine for sleep, and they’ve been awesome for the paranoid crap since I hit 300mg. I’m currently taking 550mg. I kind of hate it, I gain weight when I barely eat, but it really does help psychotic symptoms.

    Sorry youre dealing with all this. It’s so awful dealing with the med thing. Shame they aren’t more brilliant at what they do for all the side effects they cause.

  2. Hi Megan, I have been reading your blog and I believe that you give people like my mom and brother who both are bipolar hope. They too love hearing stories about other who feel as they do. I hate that you have the ‘unwanted side effects’ of switching meds as this has happened to them several times as well. Finding that balance can be so hard and ironic with mental illness. I do not have bipolar disorder, I just have anxiety and when I have depression I know the constant mood changes that are present is nothing compared to how you all feel. I do not even try pretend to know only empathize as they do with me.
    They love that I have met others like them and share your stories with them and that you have others on your blog that have similar issues. I have nominates you for the liebster award because of it. https://myastheniagravisladycas.wordpress.com/2016/07/15/the-liebster-award/ should you choose to accept it please follow the above link and enjoy!:) Keep up the fight and the blogging. You are an inspiration.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s